Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 69, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 13, 2022, 3:18 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2022, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 13, 2022, 3:55 PM CDT
- In force
- 37 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:30 PM CDT | HAIL 0.88 | 1 Ne Lyndon Station, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WUUS53 KARX 132018
SVRARX
WIC001-057-132115-
/O.NEW.KARX.SV.W.0069.220613T2018Z-220613T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
318 PM CDT Mon Jun 13 2022
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Juneau County in central Wisconsin...
Southern Adams County in central Wisconsin...
* Until 415 PM CDT.
* At 317 PM CDT, a severe thunderstorm was located near Mauston,
moving east at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Juneau and southern Adams Counties, including the
following locations... County Roads B And P, Dells Timberland
Campground, County Roads B And K, The Town Of Quincy, Lyndon
Station, Stand Rock Campground and Big Spring.
This includes Interstate 90/94 between mile markers 75 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4364 8979 4368 8997 4396 8996 4394 8960
4364 8960
TIME...MOT...LOC 2017Z 274DEG 36KT 4376 9001
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Baumgardt3 follow-up statements
112
WWUS53 KARX 132032
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
332 PM CDT Mon Jun 13 2022
WIC001-057-132115-
/O.CON.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Juneau WI-Adams WI-
332 PM CDT Mon Jun 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN JUNEAU AND SOUTHERN ADAMS COUNTIES...
At 332 PM CDT, a severe thunderstorm was located 8 miles north of
Wisconsin Dells, moving east at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southeastern Juneau and southern Adams Counties, including the
following locations... Arrowhead Resort Campground, County Roads B
And P, Brooks, Dells Timberland Campground, K And L Campground,
County Roads B And K and Highway 23 And County G.
This includes Interstate 90/94 between mile markers 75 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4364 8979 4368 8997 4385 8996 4383 8960
4364 8960
TIME...MOT...LOC 2032Z 278DEG 42KT 4374 8981
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Baumgardt828
WWUS53 KARX 132049
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
349 PM CDT Mon Jun 13 2022
WIC057-132057-
/O.CAN.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Juneau WI-
349 PM CDT Mon Jun 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JUNEAU COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4364 8962 4366 8972 4368 8981 4381 8987
4378 8960 4364 8960
TIME...MOT...LOC 2047Z 280DEG 40KT 4372 8968
$$
WIC001-132115-
/O.CON.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Adams WI-
349 PM CDT Mon Jun 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN ADAMS COUNTY...
At 347 PM CDT, a severe thunderstorm was located 8 miles northeast of
Wisconsin Dells, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southeastern Adams County, including the following locations...Coons
Deep Lake Campground, K And L Campground, Holiday Shores Campground,
Highway 23 And County G, and Highway 82 and County B.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4364 8962 4366 8972 4368 8981 4381 8987
4378 8960 4364 8960
TIME...MOT...LOC 2047Z 280DEG 40KT 4372 8968
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Baumgardt196
WWUS53 KARX 132055
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
355 PM CDT Mon Jun 13 2022
WIC001-132104-
/O.CAN.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Adams WI-
355 PM CDT Mon Jun 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4364 8962 4366 8972 4368 8981 4381 8987
4378 8960 4364 8960
TIME...MOT...LOC 2052Z 274DEG 36KT 4371 8957
$$
BaumgardtWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:47 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 1:47 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
147 PM CDT Mon Jun 13 2022
.DISCUSSION...(Tonight through Monday)
Issued at 147 PM CDT Mon Jun 13 2022
Key Messages:
- Heat for Tuesday
- Severe Thunderstorm Risk Mainly Wednesday
TONIGHT:
Remnants of two mesoscale convective systems exiting area
this afternoon. Only real impact so far has been pockets of heavy
rainfall that has led to some localized flooding issues. In most
cases it was about rainfall rate and not overall mount, but did see
some spikes upward in river basins as well.
Meanwhile staunch warm front resides closer to I-80 across central
Iowa. This has not made much northward movement today because of
convection, which actually enhanced boundary to the south. While
there could be some more redevelopment along this later, more likely
scenario appears to be growth of downstream convection well east and
southeast of the area where low level moisture transport appears to
be refocusing. Bottom line is expecting downgrade of weather threats
for tonight. Main focus then shifts towards heat on Tuesday.
TUESDAY:
Ridge builds in impressively strong on Tuesday with model
consensus of warm front quickly shifting northward. Veering winds to
more favored warm up pattern should push temperatures and dew points
upward with impressive +27C 850 temperatures and strong capping in
mid levels. Hoping breezy southwest winds will provide some relief
but many locales will be in the upper 90s to 107 range for heat
index falling squarely in the advisory realm. While record daytime
highs likely safe, we could see some record warm minimums,
especially Tuesday night.
As cap weakens Tuesday night, could see convective development ahead
of front to the west. Steep lapse rates and abundant CAPE will
likely lead to storms southwest of area initially but could get into
far western areas at some point.
WEDNESDAY/WEDNESDAY NIGHT:
Perhaps main threat time will be on Wednesday as upper trough begins
to shift east. This will drive the short wave across the upper
Midwest and push associated front east and south. MUCAPE /3000-4000
J/kg/ will remain locked up along and ahead of front with increasing
moisture transport in response to approaching wave and precipitable
water values exceeding 2 inches. Depending on how convection earlier
in the day hampers sunshine and boundaries, could see airmass lead
to healthy convective development going into Wednesday evening. This
has better dynamics including increase in mid/upper level wind flow
and related shear. Still some uncertainties but would not be
surprised with an upgrade to convective outlook risk level.
THURSDAY-MONDAY:
After Wednesday night, passage of upper trough will
put area more into a west to northwest upper flow and shunt hot and
humid airmass off to the east and south. This should bring a very
seasonal end to the week.
Break down in ridge will be temporary though with flow advertised to
greatly amplify again this weekend and early next week. Strong ridge
could dominate nation's midsection for a quiet stretch of weather
with warm up again by late weekend. Of course there area always
concerns that ridge could be more flattened allowing more of a
convective threat along perimeter so will have to watch how this
evolves.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1225 PM CDT Mon Jun 13 2022
Combination of passing convective systems and orientation to warm
front stretched across central Iowa is producing wide variety of
aviation flight rules this afternoon. While most are experiencing
VFR, seeing MVFR to IFR conditions in bulk of convective rain shield
and near MN-IA stateline. Expect conditions to generally improve as
showers and storms push east but may not be immediate.
Going into tonight and Tuesday though, ridge will build in stronger
and as warm front quicklky lifts north tomorrow morning, should see
ample VFR as winds veer and increase.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 11 AM to 8 PM CDT Tuesday for WIZ017-029-
032>034-041>044-053>055-061.
MN...Heat Advisory from 11 AM to 8 PM CDT Tuesday for MNZ079-086>088-
094>096.
IA...Heat Advisory from 11 AM to 8 PM CDT Tuesday for IAZ008>011-018-
019-029-030.
&&
UPDATE...Shea
DISCUSSION...Shea
AVIATION...SheaHazardous weather outlook, Jun 13, 3:10 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 310 PM CDT Mon Jun 13 2022 WIZ042>044-053>055-061-141000- Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- 310 PM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for portions of southwest into central Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Scattered storms, some strong to severe, will exit east late this afternoon. Threats include large hail, strong wind gusts and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot and humid Tuesday. A heat advisory is in effect for heat index values of 95 to 105. Severe storms are possible Tuesday night into Wednesday, especially Wednesday afternoon. The main threats are damaging winds and hail. .SPOTTER INFORMATION STATEMENT... A few spotter groups could be needed through this afternoon. Additional activation Wednesday is possible. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041-141000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse- 310 PM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and western Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot and humid Tuesday. A heat advisory is in effect for heat index values of 95 to 105. Severe storms are possible Tuesday night into Wednesday, especially Wednesday afternoon. The main threats are damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 13, 2:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM FLOOD 3 NNW MONEY CREEK 43.86N 91.64W
06/13/2022 WINONA MN EMERGENCY MNGR
WATER OVER THE ROAD NEAR THE INTERSECTION OF
STATE HIGHWAY 76 AND COUNTY ROAD 17.
0223 PM FLOOD 1 NNE NEW HARTFORD 43.89N 91.47W
06/13/2022 WINONA MN EMERGENCY MNGR
WATER OVER THE ROAD AT THE INTERSECTION OF
COUNTY ROADS 5 AND 125.
&&Local storm report, Jun 13, 2:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
233 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN SPARTA 43.94N 90.81W
06/13/2022 M2.50 INCH MONROE WI PUBLIC
&&Local storm report, Jun 13, 2:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
234 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM LIGHTNING 1 ENE SPARTA 43.95N 90.78W
06/13/2022 MONROE WI LAW ENFORCEMENT
SMALL SHED ON FIRE FROM A LIGHTNING STRIKE.
&&Local storm report, Jun 13, 2:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HEAVY RAIN 3 SW CUMMINGSVILLE 43.85N 92.30W
06/13/2022 M1.25 INCH OLMSTED MN PUBLIC
&&
EADLocal storm report, Jun 13, 3:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HEAVY RAIN 1 WNW SPARTA 43.95N 90.82W
06/13/2022 M3.30 INCH MONROE WI PUBLIC
&&Local storm report, Jun 13, 3:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 2 S TOMAH 43.97N 90.51W
06/13/2022 M2.20 INCH MONROE WI EMERGENCY MNGR
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:36 AM CDT | Heat Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 40 hr |
| Jun 13, 10:39 AM CDT | Special Weather Statement | ARX | La Crosse | 21 min |
| Jun 13, 11:19 AM CDT | Areal Flood Advisory | ARX | La Crosse | 4 hr |
| Jun 13, 1:26 PM CDT | Special Weather Statement | ARX | La Crosse | 34 min |
| Jun 13, 1:55 PM CDT | Areal Flood Advisory | ARX | La Crosse | 94 min |
| Jun 13, 2:43 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.